Missouri, 2012

Flash Flooding and Hail in Missouri, March 15 to 16, 2012

March 15 to 16, 2012 · NWS LSX · 30 events in 12 counties and zones

A strong shortwave moved through the region, triggering showers and thunderstorms. There were numerous reports of large hail and one report of flash flooding with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong shortwave moved through the region, triggering showers and thunderstorms. There were numerous reports of large hail and one report of flash flooding with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 15, 12:40 PM CST, 43 minutes earlier.

Area forecast discussion, Mar 15, 12:40 PM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
140 PM CDT THU MAR 15 2012

.UPDATE...
ISSUED AT 135 PM CDT THU MAR 15 2012

AFTERNOON CONVECTION IS NOW SHOWING ITS HAND. BASED ON TRENDS THE
LAST 45 MINUTES IT WOULD APPEAR THAT BEST COVERAGE OF STORMS WILL
BE ALONG AND SOUTH OF A KIH...CPS...1H2 LINE...ALTHOUGH AM
CERTAINLY NOT DISCOUNTING DEVELOMENT FURTHER N WITH MUCAPES
2000-2500 AND LITTLE IF ANY CIN. ALSO TWEEKED TEMPS DOWN A BIT IN
THE FAR S...WHERE TEMPS ARE STRUGGLING TO RECOVER FROM THE MORNING
CONVECTION.

TRUETT

&&

.SHORT TERM...
ISSUED AT 345 AM CDT THU MAR 15 2012
(TODAY AND TONIGHT)

LITTLE CHANGE IN THINKING SINCE PREVIOUS FORECAST.  TEMPERATURES
WARMED UP ABOVE GUIDANCE YET AGAIN ON WEDNESDAY...AND I SEE NO
REASON NOT TO GO ABOVE GUIDANCE AGAIN TODAY.  AM LESS CONFIDENT IN
MID 80S TODAY THAN YESTERDAY THOUGH SINCE CONVECTION MAY BE MORE
WIDESPREAD ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE CWFA AS A
SHORTWAVE RIPPLES EAST OUT OF THE PLAINS INTO THE MID-MISSISSIPPI
VALLEY.  WENT 2-3 DEGREES WARMER THAN WARMEST MAV GUIDANCE ACROSS
MOST OF THE AREA.  HAVE INCREASED POPS ACROSS SOUTHERN SECTIONS TO
LIKELY AS WELL TO BETTER REPRESENT THE PROPOSED TRACK OF THE
SHORTWAVE.  SHOULD SEE CONVECTION DIMINISH DURING THE EVENING SINCE
THE WAVE MOVES EAST AND THERE DOESN'T APPEAR TO BE MUCH FORCING TO
MAINTAIN STORMS ESPECIALLY AFTER MIDNIGHT.

CARNEY

&&

.LONG TERM...
ISSUED AT 345 AM CDT THU MAR 15 2012
(FRIDAY THROUGH WEDNESDAY)

LITTLE CHANGE IN THINKING SINCE PREVIOUS FORECAST.  TEMPERATURES
WARMED UP ABOVE GUIDANCE YET AGAIN ON WEDNESDAY...AND I SEE NO
REASON NOT TO GO ABOVE GUIDANCE AGAIN TODAY.  AM LESS CONFIDENT IN
MID 80S TODAY THAN YESTERDAY THOUGH SINCE CONVECTION MAY BE MORE
WIDESPREAD ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE CWFA AS A
SHORTWAVE RIPPLES EAST OUT OF THE PLAINS INTO THE MID-MISSISSIPPI
VALLEY.  WENT 2-3 DEGREES WARMER THAN WARMEST MAV GUIDANCE ACROSS
MOST OF THE AREA.  HAVE INCREASED POPS ACROSS SOUTHERN SECTIONS TO
LIKELY AS WELL TO BETTER REPRESENT THE PROPOSED TRACK OF THE
SHORTWAVE.  SHOULD SEE CONVECTION DIMINISH DURING THE EVENING SINCE
THE WAVE MOVES EAST AND THERE DOESN'T APPEAR TO BE MUCH FORCING TO
MAINTAIN STORMS ESPECIALLY AFTER MIDNIGHT.

CONTINUING THE IDEA OF ISOLATED TO WIDELY SCATTERED CONVECTION EACH
DAY THROUGH THE WEEKEND AS SOUTHWEST FLOW CONTINUES OVER THE AREA.
THE BEST CHANCE LOOKS LIKE SATURDAY WHEN ANOTHER WELL DEFINED
SHORTWAVE RIPPLES OUT OF THE SOUTHERN PLAINS ACROSS MISSOURI.  NOT
QUITE READY TO INCREASE POPS ABOVE CHANCE SINCE THE STRENGTH OF THE
WAVE MAY BE DUE TO CONVECTIVE FEEDBACK...BUT LIKELY POPS WOULD BE
VERY APPROPRIATE IF SUBSEQUENT MODEL RUNS CONTINUE TO SHOW THIS
WAVE.  MEDIUM RANGE MODELS STILL SHOW THE FLOW UNDERGOING
EYE-POPPING AMPLIFICATION SUNDAY INTO MONDAY AS A DEEP LONGWAVE TROF
DEVELOPS OVER THE WESTERN U.S. AND A RIDGE AMPLIFIES OVER THE
APPALACHIANS.  SHOULD SEE RAIN CHANCES FALL OFF AS THIS OCCURS SINCE
WE'LL BE CLOSER TO THE RIDGE AXIS THAN THE TROF.  HOWEVER...BOTH THE
ECMWF AND GFS SHOW A TREMENDOUS AMOUNT OF LOW LEVEL MOISTURE
CONVERGENCE SPREADING ACROSS WESTERN MISSOURI BY 00Z TUESDAY...WITH
AN IMPRESSIVE AMOUNT OF QPF ASSOCIATED WITH IT.  IT DOESN'T QUITE
GET INTO OUR CENTRAL MISSOURI COUNTIES...BUT I THINK IT'S TOO CLOSE
TO PULL OUT CHANCES IN CENTRAL MO AT THIS TIME.  SHOULD SEE THOSE
CHANCE POPS OVERSPREAD THE REST OF THE AREA AS THE TROF STARTS TO
SLOWLY MOVE EAST...THOUGH AM NOT SURE ON TIMING AT THIS JUNCTURE.
THIS IS CERTAINLY AN UNSEASONABLE PATTERN...SO CONFIDENCE IN THE
FORECAST FOR NEXT WEEK IS PRETTY LOW.

CARNEY

&&

.AVIATION...
ISSUED AT 1234 PM CDT THU MAR 15 2012
THIS MORNINGS CONVECTIVE CLUSTER PUSHING INTO S IL ATTM...SO
FORECAST TRENDS FOR THIS AFTERNOON DEAL WITH REDEVELOPMENT IN THE
WAKE OF THIS SYSTEM. AMS IS MODERATLY UNSTABLE WITH LITTLE
CIN...SO EXPECT HIT AND MISS CONVECTION DURING THE AFTERNOON. ATTM
NOT CERTAIN IF AND/OR WHERE THE MAIN COVERAGE OF THIS AFTERNOONS
CONVECTION WILL BE...ALTHOUGH HRRR DATA HAS BEEN HINTING THAT THE
SOMEWHAT BETTER FOCUS FOR STORMS WILL BE FROM THE EASTERN OZARKS
THROUGH THE STL AREA. FOR NOW HAVE HIGHLIGHTED TS THREAT WITH CB
CLOUD GROUP ALG AND S OF I-70 CORRIDOR. HAVE ALSO KEPT CB GROUP
GOING INTO THE EVENING...AS THERE SEEMS TO BE SOME MODEL CONSENSUS
THAT SHORTWAVE CURRENTLY OVER OK WILL KEEP SOME THREAT GOING PAST
MAX HEATING. FINALLY...GIVEN PERSISTENT S FLOW AND CONDITIONS OVER
THE PLAINS AROUND DAYBREAK THIS MORNING...HAVE INTRODUCED A BIT OF
FOG AND STRATUS FOR EARLY FRIDAY MORNING...PRIMARILY IN UIN AND
COU.

SPECIFICS FOR KSTL...TAF ATTEMPTS TO REFLECT AN AMS-TYPE TSRA
THREAT WITH A BKN CU FIELD...VCSH...AND CB CLOUD GROUP...AND WILL
REFINE THIS IF/WHEN CONVECTIVE TRENDS BECOME A BIT BETTER DEFINED.
AS MENTIONED ABOVE...HAVE ALSO HELD ONTO CB CLOUD GROUP PAST MAX
HEATING AND THROUGHOUT THE EVENING DUE TO UPSTREAM SHORTWAVE.

TRUETT

&&

.CLIMATE...
HERE ARE THE RECORD HIGH MAXIMUM AND HIGH MINIMUM TEMPERATURES
FOR KSTL AND KCOU FOR THURSDAY 03/15 AND FRIDAY 03/16.

KSTL

DAY  DATE   HI MAX  YEAR   HI MIN  YEAR
THU 03/15     80F   1945     60F   1919
FRI 03/16     86F   1945     57F   1919

KCOU

DAY  DATE   HI MAX  YEAR   HI MIN  YEAR
THU  03/15   79F    1914     62F   1919
FRI  03/16   87F    1945     55F   1945

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        85  61  85  65 /  40  40  30  20
QUINCY          82  60  83  59 /  30  30  20  20
COLUMBIA        82  60  82  60 /  40  40  20  20
JEFFERSON CITY  82  58  82  63 /  40  40  20  20
SALEM           75  59  80  62 /  50  40  40  30
FARMINGTON      73  59  81  62 /  60  40  40  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 15, 4:13 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
513 AM CDT THU MAR 15 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
513 AM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS PARTS
OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY AND
AGAIN IN CENTRAL MISSOURI ON MONDAY AND OVERSPREADING THE AREA TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

CARNEY

In the hours before

Local storm report, Mar 15, 9:19 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HAIL             NASHVILLE               38.35N  89.38W
03/15/2012  E0.25 INCH       WASHINGTON         IL   TRAINED SPOTTER

            VERY BRIEF PERIOD OF PEA-SIZED HAIL

&&

TRUETT
Special weather statement, Mar 15, 12:51 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT THU MAR 15 2012

MOZ072-073-151915-
CRAWFORD MO-WASHINGTON MO-
151 PM CDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND
EASTERN CRAWFORD COUNTIES UNTIL 215 PM CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANTHONIES MILL...MOVING EAST
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANTHONIES MILL...
  RICHWOODS...
  LATTY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TRUETT
Local storm report, Mar 15, 1:19 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             WOOD RIVER              38.86N  90.08W
03/15/2012  E0.25 INCH       MADISON            IL   TRAINED SPOTTER

&&

DYE
Local storm report, Mar 15, 1:20 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             ROXANA                  38.84N  90.05W
03/15/2012  E0.25 INCH       MADISON            IL   TRAINED SPOTTER

&&

DYE

The radar

The St Louis radar (KLSX), 99 km away, was scanning. The volume nearest the first event began at 19:21 UTC.

Open the radar archive at this moment

Event by event

27 hail, 3 flash flood. Local standard time, as filed.

Hail, Crawford

When
March 15, 1:23 PM CST
Where
Crawford County, 5 mi W of Cuba to 3 mi SW of Cuba
Measured
1 in hail
Reported by
Public
Coordinates
38.070, -91.492

Hail, Warren

When
March 15, 2:45 PM CST to 2:49 PM CST
Where
Warren County, 0.62 mi E of Marthasville to 5.62 mi NNE of Marthasville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.629, -91.059

Hail, St. Charles

When
March 15, 3:01 PM CST to 3:05 PM CST
Where
St. Charles County, 0.68 mi S of New Melle to New Melle
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
38.710, -90.880

Numerous reports of large hail in the New Melle area...with the largest being tennis ball size. Also, there were several reports of siding damage, tree limbs knocked down and a couple of cars sustained windshield damage.

Hail, St. Louis

When
March 15, 3:10 PM CST to 3:20 PM CST
Where
St. Louis County, 0.69 mi SSW of Natural Bridge Jct to 0.38 mi S of Burke City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.741, -90.436

Numerous reports of one inch hail fell in a large swath from just west of Lambert-St. Louis International Airport, across the airport grounds and continued to the northeast of the airport.

Hail, St. Charles

When
March 15, 3:11 PM CST to 3:30 PM CST
Where
St. Charles County, 2.83 mi WSW of Dardenne to 0.25 mi NE of Ft Zumwalt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
38.749, -90.796

A wide swath of large hail fell from areas along and west of I-64 near Highways N and DD to the east northeast through the cities of Lake St. Louis, Dardenne Prairie, and O'Fallon. The largest hail stones, baseball size, were reported near the intersection of Winghaven Boulevard and I-64. There were numerous reports of one to two inch diameter hail.

Hail, Osage

When
March 15, 3:40 PM CST
Where
Osage County, 0.72 mi NW of Judge
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.428, -91.788

Hail, Lincoln

When
March 15, 3:44 PM CST
Where
Lincoln County, 3.4 mi WNW of Hawk Pt
Measured
0.88 in hail
Reported by
Public
Coordinates
38.990, -91.188

Hail, St. Charles

When
March 15, 3:45 PM CST to 3:49 PM CST
Where
St. Charles County, 1.9 mi ESE of St Peters to 1 mi WNW of Elm Pt
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.786, -90.590

Numerous reports of large hail fell over portions of St. Peters and St. Charles. The largest hail stones, one and a half inches in diameter, were reported in northeastern St. Peters.

Hail, Gasconade

When
March 15, 3:58 PM CST to 4:02 PM CST
Where
Gasconade County, 1 mi SSE of Morrison to 0.53 mi W of Gasconade
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.657, -91.623

Hail, Montgomery

When
March 15, 4:20 PM CST to 4:25 PM CST
Where
Montgomery County, 2.21 mi WSW of New Florence to 0.59 mi SSE of New Florence
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
38.904, -91.485

Hail, Gasconade

When
March 15, 4:23 PM CST
Where
Gasconade County, 0.27 mi ESE of Drake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.468, -91.465

Hail, Franklin

When
March 15, 7:00 PM CST
Where
Franklin County, 3 mi S of New Haven
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.557, -91.220

Hail, Osage

When
March 15, 7:13 PM CST
Where
Osage County, 2.01 mi SSE of Shubert
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.495, -91.981

Hail, Cole

When
March 15, 7:19 PM CST
Where
Cole County, 1.86 mi SE of Jefferson City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.560, -92.157

Hail, Madison

When
March 15, 7:53 PM CST
Where
Madison County, 3.06 mi N of Allbright
Measured
1 in hail
Reported by
Public
Coordinates
37.374, -90.234

Hail, Osage

When
March 15, 7:55 PM CST
Where
Osage County, 2.05 mi SSE of Shubert
Measured
1 in hail
Reported by
Public
Coordinates
38.495, -91.980

Hail, Cole

When
March 15, 8:15 PM CST
Where
Cole County, Jefferson City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.580, -92.180

Hail, Crawford

When
March 15, 8:15 PM CST
Where
Crawford County, 1.61 mi ENE of Hinch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.080, -91.143

Hail, Crawford

When
March 15, 8:25 PM CST
Where
Crawford County, 1.61 mi ENE of Hinch
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.080, -91.143

Hail, Osage

When
March 15, 8:25 PM CST
Where
Osage County, 1.92 mi S of Shubert
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.492, -91.999

Hail, Crawford

When
March 15, 8:35 PM CST
Where
Crawford County, 2.2 mi SE of Indian Hills
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.030, -91.389

Hail, Cole

When
March 15, 8:35 PM CST
Where
Cole County, Jefferson City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.580, -92.180

Hail, St. Charles

When
March 15, 8:35 PM CST
Where
St. Charles County, 0.52 mi SSW of Wentzville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.813, -90.852

Hail, Cole

When
March 15, 8:45 PM CST to 8:55 PM CST
Where
Cole County, 2 mi S of Jefferson City to 1 mi S of Jefferson City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.551, -92.180

Numerous reports of one inch hail on the south side of Jefferson City.

Flash Flood, Crawford

When
March 15, 8:45 PM CST to March 16, 3:00 AM CST
Where
Crawford County, 0.62 mi SW of Bourbon to 6.78 mi W of Hinch
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.145, -91.239

Up to two inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway N between Bourbon and Anthonies Mill.

Hail, Warren

When
March 15, 8:50 PM CST
Where
Warren County, 1.7 mi WSW of Truesdale
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.792, -91.150

Hail, Gasconade

When
March 15, 9:15 PM CST
Where
Gasconade County, Owensville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.350, -91.500

Flash Flood, Osage

When
March 15, 9:15 PM CST to March 16, 3:00 AM CST
Where
Osage County, 0.15 mi WSW of Shubert to 1.79 mi E of Argyle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.519, -92.003

Up to two inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including U.S. Highway 50 just east of Linn and Highways Y and NN in far southeastern Osage County.

Flash Flood, Gasconade

When
March 15, 11:00 PM CST to March 16, 3:30 AM CST
Where
Gasconade County, 1.07 mi W of Eland to 3.72 mi SSW of Canaan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.303, -91.649

Up to two inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway A just north of Bland.

Hail, Boone

When
March 15, 11:41 PM CST to 11:46 PM CST
Where
Boone County, 1.55 mi N of Columbia
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.972, -92.326

There were several reports of one inch hail on the north side of Columbia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369848, 369849, 369850, 370413, 370414, 370416, 370417, 370418, 370421, 370427, 370425, 370598, 370599, 370600, 370601, 370602, 370603, 370605, 370606, 370610, 370607, 370608, 370612, 370609, 370623, 370618, 370616, 370625, 370627, 370619.